Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Skin Care and Diseases

Thick skin

08/23/2006

Question:

my arms and legs are covered with thick skin due to a reaction to an antibiotic. Can dermalogical surgery such as laser or skin peel help this?

Answer:

I do not recognize exactly what has happened in your skin.  In severe inflammatory reactions, scales can develop, but usually last for several weeks, and then the skin reverts to a more normal texture.  If you have very thick skin to start with, then that is another issue.  It may be a genetic abnormality such as one of the variants of ichthyosis.  Please see your board certified dermatologist so that an accurate diagnosis of your problem can be made, and then all of us would be in a better position to offer you appropriate treatment.

Thank you for your inquiry.

For more information:

Go to the Skin Care and Diseases health topic, where you can:

Response by:

Charles L Heaton, MD
Professor
College of Medicine
University of Cincinnati